All Title Author
Keywords Abstract

Publish in OALib Journal
ISSN: 2333-9721
APC: Only $99

ViewsDownloads

Cefuroxime-Induced Hepatocellular-Cholestatic Hepatitis with Pancytopenia

DOI: 10.4236/oalib.1105036, PP. 1-7

Subject Areas: Microbiology

Keywords: Cefuroxime, Hepatocellular-Cholestatic Hepatitis, Pancytopenia, Differential Diagnoses

Full-Text   Cite this paper   Add to My Lib

Abstract

Drug-induced liver injury is a rare event. We report on a 15-year old girl de-veloping jaundice and a maculopapular rash with pruritus after oral cefuroxime therapy. Liver enzymes as well as total bilirubin and direct bilirubin were elevated. After eliminating other causes of hepatitis, cefuroxime-induced hepatocellular-cholestatic hepatitis with pancytopenia was diagnosed and cefuroxime therapy was stopped. The patient recovered quickly and was discharged without complications. The prognosis of this side-effect of cefuroxime is generally favourable; lethal courses are rare.

Cite this paper

Kunze, W. , Streidl, J. , Klemm, T. and Lutze, J. (2019). Cefuroxime-Induced Hepatocellular-Cholestatic Hepatitis with Pancytopenia. Open Access Library Journal, 6, e5036. doi: http://dx.doi.org/10.4236/oalib.1105036.

References

[1]  Leise, M.D., Poterucha, J.J. and Talwakar, J.A. (2014) Drug-Induced Liver Injury. Mayo Clinic Proceedings, 89, 95-106. https://doi.org/10.1016/j.mayocp.2013.09.016
[2]  Hussaini, S.H. and Farrington, E.A. (2014) Idiosyncratic Drug-Induces Liver Injury: An Update on the 2007 Overview. Expert Opinion on Drug Safety, 13, 67-81.
https://doi.org/10.1517/14740338.2013.828032
[3]  Spangenberg, C. (2016) Medikament?s-Toxische Lebererkrankungen. Deutsche Medizinische Wochenschrift, 141, 1688-1691.
https://doi.org/10.1055/s-0042-107437
[4]  Wang, S.Z., Gao, S., Liu, Y.M., et al. (2012) Clinical Characteristics of Drug-Induced Liver Injury in 31 Pediatric Cases. Journal of Hepatology, 20, 193-195.
[5]  Robles, M. and Andrade, R.J. (2008) Hepatotoxicity by Antibiotics: Update in 2008. Revista Espaňiola Quimioterapi, 21, 224-233.
[6]  Bj?rnsson, E.S. (2017) Drug-Induced Liver Injury Due to Antibiotics. Scan-dinavian Journal of Gastroenterology, 52, 617-623.
https://doi.org/10.1080/00365521.2017.1291719
[7]  Udo, R., Tcherny-Lessenot, S., Brauer, R., et al. (2016) The Risk of Acute Liver Injury Associated with the Use of Antibi-otics—Evaluating Robustness of Results in the Pharmacoepidemiological Research on Outcomes of Therapeutics by the European Consortium (PROTECT) Project. Pharmaco-epidemiology and Drug Safety, 25, 47-55.
[8]  George, D.K. and Crawford, D.H. (1996) Antibacterial-Induced Hepatotoxicity. Incidence, Prevention and Management. Drug Safety, 15, 79-85.
https://doi.org/10.2165/00002018-199615010-00007
[9]  Agraval, A., Rao, M., Jasdanwala, S., Mathur, A. and Eng, M. (2014) Cefalexin Induced Cholestatic Jaundice. Case Reports in Gastrointestinal Medicine, 2014, Article ID: 260743.
[10]  Ferrajolo, C., Verhamme, K.M., Trifirò, G., et al. (2017) Antibiotic-Induced Liver Injury in Paediatric Outpatients: A Case-Control Study in Primary Care Databases. Drug Safety, 40, 305-315. https://doi.org/10.1007/s40264-016-0493-y
[11]  Amin, M.D., Harpavat, S. and Leung, D.H. (2015) Drug-Induced Liver Injury in Children. Current Opinion in Pediatrics, 27, 625-633.
https://doi.org/10.1097/MOP.0000000000000264
[12]  Molleston, J.P., Fontana, R.J., Lopez, M.J., Kleiner, D.E., Gu, J. and Chalasani, N. (2011) Drug-Induced Liver Injury Network. Characteristics of Idiosyncratic Drug-Induced Liver Injury in Children: Results from the DILIN Prospective Study. Journal of Pediatric Gastroenterology and Nutrition, 53, 182-198.
https://doi.org/10.1097/MPG.0b013e31821d6cfd
[13]  Andrade, R.J. and Tulkens, P.M. (2011) Hepatic Safety of Antibiotic Used in Primary Care. Journal of Antimicrobial Chemotherapy, 66, 1431-1446.
https://doi.org/10.1093/jac/dkr159
[14]  Eggleston, S.M. and Belandres, M.M. (1985) Jaundice Associated with Cephalosporintherapy. Drug Intelligence & Clinical Pharmacy, 19, 553-555.
https://doi.org/10.1177/106002808501900710
[15]  Peker, E., Cagan, E. and Dogan, M. (2009) Ceftriaxon-Induced Toxic Hepatitis. World Journal of Gastroenterology, 15, 2669-2671.
https://doi.org/10.3748/wjg.15.2669
[16]  Chen, J. and Ahmad, J. (2008) Cefdinir-Induced Hepatotoxity: Potential Hazards of Inappropriate Antibiotic Use. Journal of General Internal Medicine, 23, 1914-1916.
https://doi.org/10.1007/s11606-008-0758-y
[17]  Algahtani, S.A., Kleiner, D.E., Ghabril, M., Gu, J., Hoonagle, J.H. and Rockey, D.C. (2015) Drug-Induced Liver Injury Network (DILIN) Study Investigators. Identification and Characterization of Cefazolin-Induced Liver Injury. Clinical Gastroenterology and Hepatology, 13, 1328-1336.
https://doi.org/10.1016/j.cgh.2014.11.036
[18]  Yilmaz, B., Ekiz, F., Coban, S., Yüksel, I. and Yüksel, O. (2011) Cefixime-Induced Hepatotoxicity. Turkish Journal of Gastroenterology, 22, 445.
https://doi.org/10.4318/tjg.2011.0297
[19]  Walker, A.S., Causey, M.W. and Sebesta, J.A. (2012) Cefacolin-Induced Neutropenia and Thrombocytopenia Following Trauma: A Case Report. Military Medicine, 177, 352-354. https://doi.org/10.7205/MILMED-D-11-00319
[20]  Bilici, A., Karaduman, M. and Cankir, Z. (2007) A Rare Case of Hepatitis Associated with Cefproziltherapy. Scandinavian Journal of Infectious Diseases, 39, 190-192. https://doi.org/10.1080/00365540600823235

Full-Text


comments powered by Disqus

Contact Us

service@oalib.com

QQ:3279437679

微信:OALib Journal